VETINDEX

Periódicos Brasileiros em Medicina Veterinária e Zootecnia

p. 01-04

Sensory-motor neuropathy Due to vincristine treatment in a dog

De Caro Martins, BernardoDe Caro Martins, Guilhermedos Santos Horta, RodrigoBenetti Junta Torres, BrunoElise Muniz Tavares Branco, StephanieEunice Lavalle, Gleidice

Background: Peripheral neuropathies secondary to chemotherapy drugs, especially when it comes to the use of vincristine, are common in humans, but rare in dogs. Neurologic manifestation depends on the kind of axonal fibers involved. When motor fibers are affected, weakness and ataxia are observed. Sensory fibers involvement, which can lead to hyperesthesia, hypoesthesia or paresthesia was reported experimentally in rats, and is common in humans but were never reported in dogs. Thus, this report aims at describing a mixed neuropathy, with sensory and motor involvement, in a dog after vincristine treatment.Case: A one year old mixed breed dog, rescued from the street, was presented with multiple nodular and ulcerated lesions, disseminated on the head, gums, flank and limbs, with progressive worsening in the last two months. Cytology of two subcutaneous and one gum nodule revealed an intense concentration of neutrophils and round cells with abnormally clumped chromatin patterns, prominent nucleoli and multiple cytoplasmic vacuoles, compatible with TVT. Treatment was initiated with a weekly administration of vincristine (0,75 mg/m2 ) combined with anti-emetic (maropitant) and H1 receptor inhibitor (ranitidine). Fast remission of the cutaneous lesions occurred. However, after the second chemo session, generalized hyperesthesia, mild ataxia, intermittent collapse and vomiting were ob

Texto completo